Illinois, 2006Strong Wind in Illinois, January 19, 2006
January 19, 2006 · NWS PAH · 19 events in 19 counties and zones
Strong southwest winds were sustained around 30 MPH. Gusts were measured up to 48 MPH at Carbondale.
Every event with a place to put it; 19 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $19,000
- Crop damage
- None recorded
- Events
- 19
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong southwest winds were sustained around 30 MPH. Gusts were measured up to 48 MPH at Carbondale.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jan 19, 3:26 AM CST, 6 hours 34 minutes earlier.
Area forecast discussion, Jan 19, 3:26 AM CST, 6 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
326 AM CST THU JAN 19 2006
.DISCUSSION...
WARM AIR ADVECTION REGIME WELL UNDER WAY EARLY THIS MORNING.
TEMPERATURES ALREADY 3-5 DEGREES ABOVE GFS/NAM/NGM MOS GUIDANCE.
EXPECT TO SEE RAPID LOW CLOUD DEVELOPMENT NORTHEASTWARD TODAY ON THE
I295 ISENTROPIC SURFACE. THE GFS MORE AGRESSIVE WITH LOW LEVEL
MOISTURE RETURN...WHILE THE NAM HOLDS OFF A BIT...AND THE NAM
SURFACE DEWPOINTS AT 19/06Z WERE VERY CLOSE. EXPECT LOW CLOUDS TO
INCREASE THIS MORNING AND TO BE COVERING THE ENTIRE CWA BY EARLY
AFTERNOON. AS THIS DECK THICKENS...MAY SEE A SPRINKLE OR
TWO...ESPECIALLY OVER THE NORTHWEST HALF WHERE THE WARM AIR
ADVECTION WILL BE STRONGEST...BUT WILL REFRAIN FROM MENTIONING POPS
AT THIS TIME.
LOW LEVEL MOISTURE CONTINUES TO INCREASE TONIGHT AS SOUTHWARD
SINKING FRONT AND ASSOCIATED LOW PRESSURE SYSTEM APPROACH THE
REGION. WITH LACK OF UPPER SUPPORT...MODELS DONT GO TOO CRAZY WITH
POPS...SO WILL KEEP IN CHC CATEGORY.
ON FRIDAY MODELS BEGIN TO DIVERGE AND THINGS BEGIN TO GET
INTERESTING. NAM SHOWING A MORE PROGRESSIVE UPPER PATTERN THEREFORE
IT HAS THE FRONT JUST INTO THE NORTHWESTERN AND WESTERN SECTIONS OF
OUR CWA BY 00Z SATURDAY...WHEREAS THE GFS HAS IT JUST UPSTREAM OF
THOSE AREAS AROUND THE SAME TIME. MODELS BOTH SHOWING MAXIMUM JET
STREAM WINDS CLEARLY ON THE EAST SIDE OF THE UPPER TROF WHICH SHOULD
CAUSE IT TO SLOWLY WEAKEN AND BE MORE PROGRESSIVE...WHICH WOULD
RESEMBLE THE NAM SOLUTION.
BOTH MODELS ADVECT LOW TO MID 50S SURFACE DEWPOINTS INTO THE CWA
PRIOR TO FROPA FRIDAY NIGHT...HOWEVER INSTABILITY AND CAPE VALUES
STILL RATHER LOW. IMPRESSIVE JET ENERGY (130-140 KTS) WILL BE
SITUATED TO THE NORTH AND WEST OF THE CWA AS THE FRONT CROSSES THE
AREA...BUT THE RIGHT ENTRANCE REGION WILL BE LAGGING TOO FAR BEHIND
TO HAVE MUCH EFFECT. WIND SHEAR...BOTH DIRECTIONAL AND SPEED...WILL
BE PLENTIFUL WITH IMPRESSIVE HELICITY VALUES IN EXCESS OF 400 M2/S2.
FRONT SHOULD BE CLEAR OF OUR EASTERN BORDER COUNTIES BETWEEN 06Z-12Z
SATURDAY MORNING...DEPENDING WHICH MODEL IS CORRECT. WILL ONLY HAVE
POPS OVER THE EASTERN THIRD OF THE CWA AFTER MIDNIGHT FRIDAY NIGHT
AS THE FRONT MAKES GOOD PROGRESS ACROSS THE CWA AND MODELS NOT
REALLY SHOWING A DECENT CHANCE OF WRAP AROUND MOISTURE. EXPECT
PRECIP TO COME TO AN END FRIDAY NIGHT BEFORE TEMPERATURES AND
CRITICAL THICKNESSES BECOME TOO COLD TO CHANGE THE PRECIP OVER TO
SNOW.
MADE HARDLY ANY CHANGES BEYOND THE FIFTH PERIIOD...BUT WITH MODELS
CONTINUING TO SHOW A GOOD SOAKING SUNDAY NIGHT INTO MONDAY
NIGHT...TWEAKED POPS UP THERE. FUTURE SHIFTS WILL LIKELY HAVE TO
INCREASE POPS.
BASED ON RECENT TRENDS AND MODEL MOS NUMBERS...TENDED TO GO AT OR
ABOVE GUIDANCE FOR TEMPERATURES.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
JAP
Hazardous weather outlook, Jan 19, 9:18 AM CST, 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
918 AM CST THU JAN 19 2006
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-201530-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
918 AM CST THU JAN 19 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
GUSTY SOUTHERLY WINDS OF 40 TO 50 MPH WILL CREATE DIFFICULT
DRIVING CONDITIONS TODAY...ESPECIALLY FOR HIGH PROFILE VEHICLES.
IN ADDITION...THE STRONG WINDS WILL CREATE HAZARDOUS BOATING
CONDITIONS ON AREA LAKES.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THUNDERSTORMS ARE POSSIBLE FRIDAY AFTERNOON AND EVENING.
INSTABILITY WILL BE MARGINAL...BUT THERE IS A POTENTIAL FOR SOME
STORMS TO BECOME SEVERE...WITH A FEW ISOLATED TORNADOES POSSIBLE
DUE TO IMPRESSIVE WIND FIELDS. THE MAIN HAZARD WITH ANY STORMS THAT DO
BECOME SEVERE WILL BE DAMAGING WINDS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED FRIDAY AFTERNOON AND EVENING.
Strong Wind, Massac
- When
- January 19, 10:00 AM CST to 5:00 PM CST
- Where
- Massac forecast zone
- Measured
- 28 kt (32 mph) estimated sustained
- Property damage
- $1,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 37.219, -88.708 (the zone’s center; the record gives no point)
Strong Wind, Perry
- When
- January 19, 10:00 AM CST to 7:00 PM CST
- Where
- Perry forecast zone
- Measured
- 42 kt (48 mph) estimated gust
- Property damage
- $1,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 38.084, -89.367 (the zone’s center; the record gives no point)
Strong Wind, Pope
- When
- January 19, 10:00 AM CST to 5:00 PM CST
- Where
- Pope forecast zone
- Measured
- 28 kt (32 mph) estimated sustained
- Property damage
- $1,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 37.413, -88.562 (the zone’s center; the record gives no point)
Strong Wind, Pulaski
- When
- January 19, 10:00 AM CST to 5:00 PM CST
- Where
- Pulaski forecast zone
- Measured
- 28 kt (32 mph) estimated sustained
- Property damage
- $1,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 37.223, -89.127 (the zone’s center; the record gives no point)
Strong Wind, Saline
- When
- January 19, 10:00 AM CST to 5:00 PM CST
- Where
- Saline forecast zone
- Measured
- 28 kt (32 mph) estimated sustained
- Property damage
- $1,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 37.753, -88.541 (the zone’s center; the record gives no point)
Strong Wind, Union
- When
- January 19, 10:00 AM CST to 7:00 PM CST
- Where
- Union forecast zone
- Measured
- 42 kt (48 mph) estimated gust
- Property damage
- $1,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 37.471, -89.255 (the zone’s center; the record gives no point)
Strong Wind, Wabash
- When
- January 19, 10:00 AM CST to 7:00 PM CST
- Where
- Wabash forecast zone
- Measured
- 28 kt (32 mph) estimated sustained
- Property damage
- $1,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 38.446, -87.844 (the zone’s center; the record gives no point)
Strong Wind, Wayne
- When
- January 19, 10:00 AM CST to 7:00 PM CST
- Where
- Wayne forecast zone
- Measured
- 28 kt (32 mph) estimated sustained
- Property damage
- $1,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 38.430, -88.426 (the zone’s center; the record gives no point)
Strong Wind, White
- When
- January 19, 10:00 AM CST to 7:00 PM CST
- Where
- White forecast zone
- Measured
- 28 kt (32 mph) estimated sustained
- Property damage
- $1,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 38.088, -88.180 (the zone’s center; the record gives no point)
Strong Wind, Williamson
- When
- January 19, 10:00 AM CST to 7:00 PM CST
- Where
- Williamson forecast zone
- Measured
- 42 kt (48 mph) estimated gust
- Property damage
- $1,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 37.730, -88.930 (the zone’s center; the record gives no point)
Strong Wind, Alexander
- When
- January 19, 10:00 AM CST to 5:00 PM CST
- Where
- Alexander forecast zone
- Measured
- 28 kt (32 mph) estimated sustained
- Property damage
- $1,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 37.192, -89.338 (the zone’s center; the record gives no point)
Strong Wind, Edwards
- When
- January 19, 10:00 AM CST to 7:00 PM CST
- Where
- Edwards forecast zone
- Measured
- 28 kt (32 mph) estimated sustained
- Property damage
- $1,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 38.417, -88.053 (the zone’s center; the record gives no point)
Strong Wind, Franklin
- When
- January 19, 10:00 AM CST to 7:00 PM CST
- Where
- Franklin forecast zone
- Measured
- 42 kt (48 mph) estimated gust
- Property damage
- $1,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 37.992, -88.924 (the zone’s center; the record gives no point)
Strong Wind, Gallatin
- When
- January 19, 10:00 AM CST to 5:00 PM CST
- Where
- Gallatin forecast zone
- Measured
- 28 kt (32 mph) estimated sustained
- Property damage
- $1,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 37.763, -88.230 (the zone’s center; the record gives no point)
Strong Wind, Hamilton
- When
- January 19, 10:00 AM CST to 7:00 PM CST
- Where
- Hamilton forecast zone
- Measured
- 28 kt (32 mph) estimated sustained
- Property damage
- $1,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 38.082, -88.539 (the zone’s center; the record gives no point)
Strong Wind, Hardin
- When
- January 19, 10:00 AM CST to 5:00 PM CST
- Where
- Hardin forecast zone
- Measured
- 28 kt (32 mph) estimated sustained
- Property damage
- $1,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 37.518, -88.267 (the zone’s center; the record gives no point)
Strong Wind, Jackson
- When
- January 19, 10:00 AM CST to 7:00 PM CST
- Where
- Jackson forecast zone
- Measured
- 42 kt (48 mph) measured gust
- Property damage
- $1,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 37.785, -89.382 (the zone’s center; the record gives no point)
Strong Wind, Jefferson
- When
- January 19, 10:00 AM CST to 7:00 PM CST
- Where
- Jefferson forecast zone
- Measured
- 28 kt (32 mph) estimated sustained
- Property damage
- $1,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 38.301, -88.924 (the zone’s center; the record gives no point)
Strong Wind, Johnson
- When
- January 19, 10:00 AM CST to 5:00 PM CST
- Where
- Johnson forecast zone
- Measured
- 28 kt (32 mph) estimated sustained
- Property damage
- $1,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 37.460, -88.881 (the zone’s center; the record gives no point)
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Texas, January 19, 2006$60,000 · 1 event
- Strong Wind in Kentucky, January 19, 2006$16,000 · 16 events
- Winter Storm in Colorado, January 19 to 20, 200617 events
- Strong Wind in Missouri, January 19, 2006$11,000 · 11 events
- Strong Wind in Indiana, January 19, 2006$6,000 · 6 events
- Heavy Snow in Minnesota, January 19, 20065 events
- Heavy Snow in Idaho, January 19 to 20, 20063 events
- Winter Storm in Oregon, January 19 to 20, 20062 events
- Flood in New York, January 19, 20061 event
- Flood in Maine, January 19 to 20, 20061 event
- Flood in New York, January 19 to 20, 20061 event
- Winter Weather in Utah, January 19, 20061 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5488246, 5488247, 5488248, 5488249, 5488250, 5488335, 5488796, 5488797, 5488798, 5488799, 5489306, 5489307, 5489308, 5489309, 5489310, 5489311, 5489312, 5489313, 5489314.